MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/11 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/11 MM R; KNEE TIBIAL INSERT
Catalog Number 02.12.0411FR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 july 2019: lot 161957: (b)(4) items manufactured and released on 17-jun-2016.Expiration date: 2021-06-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on 12 july 2019: 2.5 years after primary cemented total knee arthroplasty, the insert fixation screw got loose in the joint.Screw and liner were removed.During the surgical procedure, visual inspection of the articular surfaces can be performed.In case of no or minimal damage, little or no further consequence should be expected from this event.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.Preliminary investigation performed on 23-july-2019: revision surgery after 2 years and a half from primary due to self-unscrewing and loosening of the insert safety screw.Preliminary investigation based on the picture of the explanted tibial insert and its secure fixation screw.The threaded part of the screw looks partially damaged.This part has been plastically pressed once, backed out from the baseplate, was interposed between the femoral component and the tibia insert and underwent to the body load.Some dents can be noted on the articular surface of the insert that was damaged by the screw.Femoral and tibial tray components have not been explanted, so we can suppose that they have been found in good condition during revision surgery.In case of no or minimal damage, no further consequences should be expected from this event.The most-likely cause for self-unscrewing of the screw is insufficient tightening torque.This screwdriver with a torque limitation (ref.02.07.10.4577; torque limiter screwdriver 3.5 nm), currently mandatory, was not used during the primary surgery.Other unknown factors might also play a role in the event.No further considerations can be done basing on the available information.
 
Event or Problem Description
About 2 years and a half after primary the surgeon revised the patient knee for liner fixation screw unscrewing.The surgeon removed the screw and revised the insert.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/11 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8825504
Report Number3005180920-2019-00610
Device Sequence Number2417174
Product Code JWH
UDI-Device Identifier07630030862625
UDI-Public07630030862625
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2021
Device Catalogue Number02.12.0411FR
Device Lot Number161957
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;